MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB
Model Number 804-06-157
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure : when impacting in small shell stem, inserter knob broke.More specifically, the threads that thread into stem snapped off.They couldn't be removed, so were left in stem.Poly was still able to fully seat into stem.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as broken inserter knob.The possible time in service for baseplate is 3 years and 1 month from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device was returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument device history records (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instrument that are related to the reported issue.Complaint database review shows three prior complaints filed against the instruments item number that reports a similar failure.Those are 3 - broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the threaded tip of the inserter knob is broken off (tip not returned), confirming the complaint.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12694743
Report Number1644408-2021-01149
Device Sequence Number19985597
Product Code KWS
UDI-Device Identifier00190446269106
UDI-Public(01)00190446269106
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-157
Device Catalogue Number804-06-157
Device Lot Number266605L04
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale